Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gastro link and HIV drugs
Jun 25, 2008

I started Keletra and Truvada two years ago. I have had problems develop slowly with diarrhoea when I eat oil-based foods, bacon sausage and well as cooking with oil. After lots of tests I find I have bile salt absorption. Is this a side effect of either of the HIV drugs? I also have increased heart rate and missed heartbeats. The doctors are aware but no solution. I am truly concerned. Can they be linked to the drugs I take the keletra twice a day and Truvada once a day. If the answer is yes what alternatives do I have to switch to another drug? I am allergic to Naverapine and combivire.

Response from Dr. Henry

I am not aware of a general problem with bile salts due to Kaletra + Truvada but many patients certainly develop stomach/gut problems on that regimen which could be due to a range of issues. Taking meds with fiber, calcium supplements, judicious use of loperamide, consumption of active culture yogurt, and other interventions can be helpful for various patients to lessen gut problems. If you continue to have annoying gut problems on your current regimen number of switch options are possible (Kaletra to other PIs or NNRTIs, Truvada to Epzicom for example). KH



Previous
Sustiva & Combid Causing Symptoms Similiar to ARS?
Next
Can't Sleep

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement